# SDR QMLA2018040518041

- Difficulty date: April 5, 2018
- Submitted: April 6, 2018
- Operation: Air carrier
- Aircraft: N3831
- Make and model: Snias AS350B3
- Aircraft serial: 3947
- Aircraft time: 6,967 hours, 16,995 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 6,368 hours, 7,536 cycles
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: 9609000493
- Part serial: 1085
- Condition: Failed
- Location: Engine
- Stage of operation: AA
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: E, R, A

## Discrepancy

DURING DESCENT, AROUND 6500 FEET MSL, RECEIVED AN ENGINE CHIP LIGHT.  NOTIFIED APPROACH CONTROL.  HEARD A POP FOLLOWED BY A DECREASE ENGINE SOUND, RAPID DESCENT AND LOW ROTOR HORN.  LOWERED COLLECTIVE AND CAME MORE AFT CYCLIC AND ENTERED AN AUTO ASSUMING ENGINE FAILURE, NOTIFIED ATC. PERFORMED A FULL DOWN AUTOROTATION ON THE ROAD.  WHITE SMOKE STARTED PUSHING PAST THE AIRCRAFT SIDES AND NOSE.   PERFORMED AN ENGINE EMERGENCY SHUTDOWN.  THE SMOKE DISSIPATED, USED THE FIRE EXTINGUISHER, SAW NO FIRE OR APPARENT DAMAGE TO THE AIRCRAFT DURING INSPECTION.  MAINTENANCE DISCOVERED THAT THERE WAS METAL CONTAMINATION ON THE ENGINE ELECTRONIC CHIP PLUG, ENGINE OIL TANK MAGNETIC PLUG, MO1 MAGNECTIC PLUG, AND EXCESSIVE AMOUNTS ON REAR BEARING STRAINER. FURTHER INSPECTION DETERMINED POSSIBLE REAR BEARING FAILURE.
